Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 19, 2018, 4:08 AM CST for Castro County, Parmer County, Swisher County, Texas. It took effect at Feb 19, 2018, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2018, 4:08 AM CST (10:08 UTC)
- In effect from
- Feb 19, 2018, 12:00 PM CST
- Expired
- Feb 19, 2018, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Castro County, TX, Parmer County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WWUS84 KLUB 191008 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 408 AM CST Mon Feb 19 2018 TXZ021>023-200100- /O.NEW.KLUB.FW.W.0005.180219T1800Z-180220T0100Z/ Parmer-Castro-Swisher- 408 AM CST Mon Feb 19 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE FAR SOUTHWEST TEXAS PANHANDLE FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 7 PM CST this evening. * Wind...Southwest at 25 to 35 mph, with gusts to 45 mph. * Humidity...Falling to around 30 percent. * Fuels...Dry to critically dry. * Impacts...Any fires that develop could spread fast. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
962 WWUS84 KLUB 200113 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 713 PM CST Mon Feb 19 2018 TXZ021>023-200215- /O.EXP.KLUB.FW.W.0005.000000T0000Z-180220T0100Z/ Parmer-Castro-Swisher- 713 PM CST Mon Feb 19 2018 ...RED FLAG WARNING HAS EXPIRED across the far southwest Texas Panhandle... Wind speeds will continue to gradually subside during the evening and relative humidity will also gradually increase. This will diminish the risk for rapidly spreading wildfires. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 19, 3:50 AM CST, 18 minutes earlier.
Area forecast discussion, Feb 19, 3:50 AM CST, 18 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 350 AM CST Mon Feb 19 2018 .DISCUSSION... Impressive precipitable water anomalies as great as 250% of normal were in place over much of the region this morning within rich southerly flow. Unfortunately, saturated ascent processes were rather scant with only a few elevated showers noted in our southeast counties along the edge of a stout low level jet. This activity should make a hasty departure east of Highway 83 before daybreak ahead of another windy day for much of the region. Amplifying downslope winds this afternoon will serve to focus a modest dryline near or just east of our far eastern column of counties. However, the environment immediately near the dryline looks too hostile for thunderstorms given too much CINH and copious high clouds. This theme should change tonight as the dryline retreats onto the Caprock ahead of an upper impulse with increased cyclonic SW flow, all accompanied by a subtropical jet streak. Expectation is for thunderstorms (largely elevated in nature) to develop toward sunset in the western Permian Basin and expand NE into our segment of the Rolling Plains. Prospects for severe in our region are very low given generally poor lapse rates throughout the cloud-bearing layer, but this is not the case farther south and east. Southwest flow aloft remains intact on Tuesday in advance of a sharp cP airmass expected to accelerate south into our region Tuesday night. This front is already entering the OK Panhandle this morning, but is progged to stall in the northern TX Panhandle this afternoon before receiving new life on Tuesday. This front presents an opportunity for widespread post-frontal stratus and even freezing drizzle at times Wednesday morning before temps rebound above freezing. Another SW flow upper impulse by early Thursday is gaining more credibility among the global models and 06Z NAM for scattered to widespread precipitation. Bumped PoPs upward region wide to reflect this trend, while also inserting some freezing rain mention Thursday morning until the shallow cold layer erodes. Confidence in accumulating ice is very low at this time and will hinge upon the durability of the shallow cold air. For Friday and Saturday, models and ensembles agree well in minoring out a western CONUS trough as it overspreads the southern High Plains. This may host additional PoPs both days mainly off the Caprock before deeper and drier westerly flow overwhelm the region on Sunday behind the trough. .FIRE WEATHER... With the recent application of a more flexible fire weather guideline for many TX and OK NWS Offices, we have issued a Red Flag Warning for Parmer, Castro and Swisher Counties today due to strong SW winds combining with 80-90% ERC values. Although minimum RH values are only expected to fall to around 30% in these areas, the general lack of recent soaking rains north of a Muleshoe to Plainview to Silverton line could foster wildfire growth especially given the enhanced SW winds with gusts to 45 mph at times. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, Feb 19, 4:06 AM CST, 2 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 406 AM CST Mon Feb 19 2018 TXZ021>044-201015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 406 AM CST Mon Feb 19 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A Red Flag Warning is in effect today for Parmer, Castro and Swisher Counties from 11 AM until 7 PM. Southwest winds this afternoon could reach sustained speeds of 30 mph or higher on the Caprock, and result in blowing dust at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Light freezing rain is possible at times on Thursday morning over much of the region before temperatures rise above freezing in the afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 11:49 AM CST | Wind Advisory | LUB | Bailey, Castro, Cochran, Lamb, Parmer | 7 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.